Alert archive / Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Blacksburg, VA

March 22, 2010Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 22, 2010, 11:12 AM EDT for Buckingham County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2010, 11:12 AM EDT (15:12 UTC)
Expired
Mar 22, 2010, 11:45 AM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 146 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS51 KRNK 221512
SVRRNK
VAC029-221545-
/O.NEW.KRNK.SV.W.0002.100322T1512Z-100322T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT MON MAR 22 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 1145 AM EDT.

* AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR CENTENARY...OR 13 MILES NORTHWEST OF DILLWYN...AND MOVING
  NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTENARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3763 7825 3760 7827 3734 7847 3733 7850
      3751 7875 3770 7868 3776 7863 3776 7851
      3777 7850 3768 7824
TIME...MOT...LOC 1512Z 193DEG 27KT 3770 7861

$$

WERT
2 follow-up statements
827 
WWUS51 KRNK 221528
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 AM EDT MON MAR 22 2010

VAC029-221545-
/O.CON.KRNK.SV.W.0002.000000T0000Z-100322T1545Z/
BUCKINGHAM VA-
1128 AM EDT MON MAR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR EASTERN BUCKINGHAM COUNTY...

AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED NORTH AND OUT OF 
BUCKINGHAM COUNTY. HOWEVER...ANOTHER STORM THAT HAS THE POTENTIAL OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH 
HAD FORMED NEAR THE TOWN OF DILLWYN...MOVING NORTH AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3763 7825 3760 7827 3737 7846 3776 7863
      3776 7851 3777 7850 3768 7824
TIME...MOT...LOC 1526Z 185DEG 36KT 3756 7850

$$

WERT
130 
WWUS51 KRNK 221548
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EDT MON MAR 22 2010

VAC029-221556-
/O.EXP.KRNK.SV.W.0002.000000T0000Z-100322T1545Z/
BUCKINGHAM VA-
1148 AM EDT MON MAR 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCKINGHAM COUNTY  
ALOWED TO EXPIRE AT 1145 AM EDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED 
BELOW SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO 
BUCKINGHAM COUNTY. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3763 7825 3760 7827 3737 7846 3776 7863
      3776 7851 3777 7850 3768 7824
TIME...MOT...LOC 1528Z 185DEG 36KT 3758 7850

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:54 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 22, 9:54 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 AM EDT MON MAR 22 2010

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK NORTHEAST UP THE WESTERN SIDE OF
THE APPALACHIANS TODAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST
THROUGH THE REGION BY THIS AFTERNOON. AN UPPER LEVEL AREA OF LOW
PRESSURE WILL SLIDE EAST THROUGH THE AREA TONIGHT INTO EARLY
TUESDAY...FOLLOWED BY HIGH PRESSURE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY IN A DRY SLOT OVER THE AREA THEREFORE HAVE REDUCED
POPS/SKY COVER UNTIL THIS AFTERNOON. THE UPPER LEVEL LOW WILL
CONTINUE TO TRACK FROM THE TENN VALLEY AND OVER THE AREA BY THIS
EVENING. WILL RE-INTRODUCE POPS...MAINLY ACROSS THE MOUNTAINS MID
AFTERNOON. RNK MORNING SOUNDING VERY DRY ABOVE 6 KFT BUT WITH
ABUNDANT SUNSHINE AND COLD POOL COMING OVER HEAD...LOW TOP
CONVECTION NOT OUT OF THE QUESTION. IMPRESSIVE RAINFALL AMOUNTS
OVERNIGHT/THIS MORNING AND ANY HEAVIER SHOWERS COULD PRODUCE FLASH
FLOODING THIS AFTERNOON. SEE PNS AT 843 AM FOR RAINFALL TOTALS.

PREV DISCUSSION ISSUED AT 547 AM...

PRE-FRONTAL BAND OF HEAVY SHOWERS WITH ISOLD THUNDER IS MOVING
QUICKLY THROUGH CENTRAL PORTION OF CWA EARLY THIS MORNING. RANIFALL
RATES ARE UPWARDS OF AN INCH AN HOUR BUT AREA IS MOVING FAST
ENOUGH NOW NOT AS CONCERNED ABOUT FLASH FLOODING COMPARED TO NW NC
MTNS EARLIER. TRYIN TO FOLLOW LINE WITH SPECIAL WEATHER
STATEMENTS...WITH MINOR FLOODING ONE CONCERN..AND GUSTY WINDS THE
OTHER. EXTTRAPOLATION AND LOCAL WRF SUGGESTS MOST OF THE HEAVIER
SHWRS WILL LIFT NORTH AND EAST OF THE AREA BETWEEN 12Z AND 15Z.
PRECIP ALREADY ENDED AND SOME PARTIAL CLEARING ACROSS NW NC AND
FAR SW VA...BUT EXPECT CLOUDS AND EVENTUALLY SOME SHOWRS TO FILL
BACK IN AS UPPER LOW APPROACHES BY MIDDAY. SOME VERY SHALLOW
INSTABILITY COULD BE ENOUGH FOR ISOLD THUNDER...MAINLY MOUNTAINS
AND THROUGH MID AFTERNOON. CLOUD COVER WILL LIMIT INSTABILITY
GREATLY...SO ONLY MENTIONED SLIGHT CHC. SHWRS TO CONTINUE INTO
EVENING IN MTNS AIDED BY WERLY UPSLOPE AND COLD AIR ALOFT.
EVENTUALLY...LIKELY BY MIDNIGHT OR LATER...BNDRY LAYER WILL GET
COLD ENOUGH FOR RAIN SHWRS TRO SWITCH TO SNOW SHWRS...AT MOST
ELEVATIONS WEST OF BLUE RDG. HIGHEST MTN TOPS WILL SEE CHANGEOVER
BY LATE EVENING. ACCUMULATIONS WILL BE DIFFICULT AT FIRST GIVEN
WARM GROUND AND MARGINAL BNDRY LAYER...BUT WHERE HEAVIER RATES CAN
OCCUR AND AT HIGHEST ELEVATIONS...MAINLY ABOVE 3500 FT...EXPECT
SOME LIGHT ACCUMULATIONS. USED AN 8:1 RATIO INITIALLY THEN 10:1
TOWARD TUESDAY MORNING...AND THAT IS PROBABLY TOO MUCH AT THE
LOWER ELEVATIONS. HAVE AN INCH TO AN INCH AND A HALF MAX THROUGH
TONIGHT AT THE HIGHEST ELEVATIONS.

WINDS HAVE NOT BEEN QUITE AS STRONG AS ANTICIPATED...EVEN ALONG
RIDGES..SO CANCELED THE WIND ADV A LITTLE EARLY. HAVE ALSO
CANCELLED THE FF WATCH FOR NW NC AND BLUE RDG AREA OF SW VA.

FINALLY...TEMPS COULD BE A LITTLE TRICKY TODAY GIVE BRIEF PERIOD OF
CLEARING THIS MORNING BEHIND THE CONVECTIVE LINE WITH DRY
SLOT...BUT AHEAD OF THE COLD ADVECTION UNDER THE UPPER LOW..BUT
BLV THIS WILL BE PRETTY SHORT-LIVED AND HEDGED TOWARD MAINLY
CLOUDY IN THE SKY GRIDS...AND BACKED OFF OF SOME FO TEH NEAR 70
TEMPS WE HAD IN PARTS OF THE PIEDMONT. GOIG LOW TO MID 60S MOST
PORTINOS OF PIEDMONT...AND AS LOW AS MID 40S AT HIGHEST ELEVATIONS
OF MTNS. IF SOME SUN LASTS A LITTLE LONGER THAN EXPECTED IN
PIEDMONT..HIGHS MAY REACH UPPER 60S TO NEAR 70S BY EARLY
AFT...BEFORE DROPPING BACK AGAIN WITH MORE CLOUDS...COLD ADV...AND
ISOL SHWRS BY MID TO LATE AFTERNOON.

DROPPED MINS TONIGHT A COUPLE DEG IN MTNS PER LATEST
GUIDANCE...AND ALSO DEPICTED A FASTER DOWNWARD DROP AFTER DARK
WITH SHWRS AROUND...THUS GETTING COLD ENOUGH FOR SOME SNOW MIXING
IN PRETTY QUICLY AFTER DARK IN THE HIGHER ELEVATIONS ACROSS NW NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SNOW ACCUMULATIONS LIKELY TO CONTINUE INTO TUESDAY MORNING AS THE
UPPER LEVEL LOW TRACKS TO THE VA COAST AND WRAP-A-ROUND MOISTURE
AND COLDER AIR WORKS INTO THE REGION. DEFORMATION ZONE WILL
REMAIN OVER THE AREA THROUGH EARLY TUESDAY BUT MOUNTAIN
ACCUMULATIONS WILL BE FIGHTING HIGHER SUN ANGLE. HAVE ANUOTH HALF
INCH TO AN INCH AT HIGHEST ELEVATIONS...WITH HIGHEST AMOUNTS THIS
TIME BEING MORE IN WEST VIRGINIA MTNS. WOULD NOT BE SURPRISED THAT
MONDAY NIGHT AND EARLY TUES SNOWFALL IS NEARLY GONE BY SUNSET
TUESDAY EVENING. DESPITE INCREASING NORTHWEST FLOW TUESDAY...THE
UPPER LEVEL LOW WILL BE IN THE VICINITY TO CARRY RAINFALL POPS
EAST OF THE BLUE RIDGE AT LEAST THROUGH FIRST HALF OF TUESDAY. BY
TUESDAY NIGHT...THE DISTURBANCE TRACKS OFF THE NORTHEAST COAST AND
HIGH PRESSURE RESIDES OVER THE GULF. WITH A WEST
WIND...PRECIPITATION WILL END ACROSS THE AREA FROM EAST TO WEST
WITH LINGERING LIGHT SHOWERS/DRIZZLE ON WESTERN SLOPES TUESDAY
NIGHT. IF WE CAN MANAGE SOME BREAKS IN THE CLOUDS
TUESDAY...PRESSURE RISES AND AN INCREASING NORTHWEST JET WILL
BRING WINDY/GUSTY CONDITIONS TO THE AREA TUESDAY AND TUESDAY
NIGHT. THE MAJORITY OF THE HIGHER WINDS WILL BE ALONG THE RIDGES
OF THE BLUE RIDGE. BEGAN TO TREND TO MORE AGREESIVE CLEARING IN THE
PIEDMONT BY TUESDAY EVENING AND OVERNIGHT...AND WILL LIKELY NEED
TO CONTINUE THIS TREND IF UPPER LOW CONTINUES ITS QUICK EXIT
TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ZONAL FLOW WILL KEEP THE AREA DRY WEDNESDAY AND THURSDAY. THERE WILL
BE A SLOW MOVING WEAK COLD FRONT ACROSS THE OHIO VALLEY DURING THIS
TIME TO AT LEAST HAVE THICKENING CLOUD COVER ACROSS THE NORTH
PORTIONS OF THE CWA. SHOWERS ARE POSSIBLE WITH BOUNDARY NEAR THE AREA
AND AFTERNOON HEATING BUT ZONAL FLOW WILL KEEP MOISTURE LIMITED.
WILL CARRY 20-30 POPS THURSDAY AFTERNOON FOR MEASURABLE PRECIPITATION
UNDER 0.05 OF AN INCH. CHANCE FOR RAIN WILL INCREASE ON FRIDAY AS
THE WEAK FRONT MOVES SOUTH OF THE AREA. PRECIPITATION WILL BE LIGHT
WITH CONVECTION ALONG THE GULF. HIGH PRESSURE WEDGES DOWN THE EAST
COAST OVER THE WEEKEND USHERING IN COOLER AIR. WITH A SOUTHEAST FLOW
AND MOISTURE IN THE AREA...OVERCAST SKIES AND LIGHT RAIN IS LIKELY.
PRECIPITATION MAY ONLY BE A LIGHT DRIZZLE SO DO NOT CHANGE NEXT
WEEKENDS PLANS.

THE GLOBAL WIND OSCILLATION (GWO) DOES SUPPORT A MEAN SOUTHEAST
RIDGE IN THE EAST. THEREFORE...ANY PRECIPITATION FALLING DURING THE
PERIOD WILL BE LIGHT AND NOT LEAD TO HYDROLOGICAL CONCERNS.

THE GLOBAL ATMOSPHERIC ANGULAR MOMENTUM ANOMALY (GLAAM) DOES NOT
DISPLAY ANY SIGNIFICANT TEMPERATURE CHANGES THROUGH NEXT WEEKEND.
TEMPERATURES WILL BE COOLER DURING THE LATTER HALF OF NEXT WEEK WITH
CLOUDS AND RAIN POSSIBLE BUT DO NOT FORESEE A EARLY SPRING ARCTIC
SHOT. COMPARED TO THIS WEEKEND...NEXT WEEKEND TEMPERATURES WILL
REMIND ALL NOT TO PUT THE WINTER GEAR IN THE ATTIC JUST YET.
TEMPERATURES WEDNESDAY AND THURSDAY WILL RUN ABOVE NORMAL THEN DROP
BELOW NORMAL NEXT WEEKEND.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHWRS AND TSTMS HAVE MOVED PAST TAF SITES AS OF 1230Z...THIS
DSICUSSION COMING OUT A LITTLE LATE DUE TO SOME OTHER
PRIORITIES... AND CEILINGS HAVE LIFTED TO VFR OR MVFR AT ALL
LOCATIONS. PARTIAL CLEARING BEHIND LINE OF SHRWS ADN FRONTAL
BOUNDARY WILL BE SHORT-LIVED AS STRATO-CUMULUS UNDER DEEP UPR LOW
AND WITH EVEN MINIMAL DAYTMIE HEATING WILL FILL BACK IN...AND
EXPECTING LOW END VFR CIGS MOST LOCATIONS..WITH UPPER END MVFR
WEST OF BLUE RDG BY LATE THIS AFTERNOON WITH DEVELOPING SHOWERS.
VERTY SMALL CHC THAT BLF AND LWB WILL SEE SOME THUNDER THIS
AFTERNOON AND EARLY EVENING...BUT NOT ENOUGH TO SUGGEST IT IN THE
TAFS.

LOW CIGS...SUB VFR ON THE BACKSIDE OF THIS SYSTEM IS EXPECTED
TONIGHT INTO TUESDAY...ESPECIALLY IN BLF/LWB ON NW FLOW. RAIN
SHOWERS BY LATE EVENING WILL BEGIN TO TRANSITION TO SNOW SHWRS AT
BLF/LWB AIDED BY WRLY TO NW UPSLOPE. NOT EXPECTING HEAVY ENOUGH
RATES FOR ANY ACCUMS OF WET SNOW AT TAFS SITES...ONLY AT HIGHEST
ELEVATIONS...BUT VSBYS COULD TEMPORARILY BE BORDERLINE
IFR...MAINLY AT BLF.

A RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY NIGTH THROUGH
THU IN SE WV BEFORE ANOTHER SYSTEM BRINGS MORE CLOUDS/PRECIP AND
POSSIBLE MVFR FOR WEEKS END.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/SK
NEAR TERM...RCS/SK
SHORT TERM...RCS/SK
LONG TERM...RCS
AVIATION...SK
Hazardous weather outlook, Mar 22, 9:55 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT MON MAR 22 2010

WVZ042-043-045-231400-
MERCER-SUMMERS-GREENBRIER-
955 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT...MAINLY ABOVE
3000 FEET. ONE TO TWO INCHES OF WET SNOW IS MOST LIKELY TO STICK
ON GRASSY SURFACES..MAINLY AFTER MIDNIGHT. THE VALLEYS WILL SEE
LESS THAN AN INCH...IF ANYTHING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW ACCUMULATIONS ARE STILL POSSIBLE TUESDAY MORNING. AN
ADDITIONAL INCH MAY OCCUR AT THE HIGHEST ELEVATIONS THROUGH
MIDDAY. SNOW SHOWERS WILL CHANGE BACK OVER TO RAIN SHOWERS BY THE
AFTERNOON...WITH THE EXCEPTION OF ELEVATIONS ABOVE 4000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-018>020-WVZ044-231400-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MONROE-
955 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS AFTER MIDNIGHT
TONIGHT...RESULTING IN LIGHT ACCUMULATIONS OF UP TO AN INCH AT THE
HIGHEST ELEVATIONS BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME LIGHT SNOW SHOWERS MAY CONTINUE INTO TUESDAY MORNING...BUT
LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-231400-
ASHE-WATAUGA-GRAYSON-
955 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS THIS EVENING ACROSS THE
HIGHEST ELEVATIONS...AND THEN AT MOST LOCATIONS BY MIDNIGHT. LIGHT
ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE BY TUESDAY
MORNING...WITH THE HIGHER RANGES OCCURRING ABOVE 3500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL SNOW ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE AT THE
HIGHEST ELEVATIONS TUESDAY MORNING...BEFORE SNOW SHOWERS CHANGE
BACK OVER TO RAIN SHOWERS DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ012>014-016-017-231400-
ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-
955 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED RAIN SHOWERS THIS AFTERNOON AND EVENING WILL MIX WITH
AND CHANGE OVER TO SCATTERED SNOW SHOWERS OVERNIGHT TONIGHT.
SOME AREAS MAY SEE A HALF INCH OF SO OF WET SNOW ACCUMULATE ON
GRASSY SURFACES BY TUESDAY MORNING...MOST LIKELY IN WESTERN
PORTIONS OF THE NEW RIVER VALLEY AND AT ELEVATIONS ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-231400-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
955 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Mar 22, 8:13 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 AM EDT MON MAR 22 2010

VAZ024-034-035-221345-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
813 AM EDT MON MAR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...NORTHERN BEDFORD AND
EASTERN ROCKBRIDGE COUNTIES...

AT 808 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BIG ISLAND...MOVING NORTH AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PLEASANT VIEW AROUND 820 AM...FORKS OF
BUFFALO AROUND 825 AM AND ALTO AROUND 830 AM.

LAT...LON 3789 7913 3780 7916 3780 7909 3777 7906
      3772 7906 3770 7899 3768 7897 3741 7912
      3747 7919 3745 7922 3743 7924 3747 7940
      3766 7939 3789 7915

EXPERIMENTAL

RCS
Local storm report, Mar 22, 8:58 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 AM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      4 ENE BEECH MOUNTAIN    36.24N 81.82W
03/22/2010                   WATAUGA            NC   DEPT OF HIGHWAYS

            BRIDGE CROSSING OVER WATAUGA RIVER UNDER WATER NEAR
            INTERSECTION OF WATAUGA RIVER ROAD AND ROMINGER ROAD.

&&

WERT
Local storm report, Mar 22, 9:20 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 AM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     1 W MONETA              37.18N 79.65W
03/22/2010                   BEDFORD            VA   PUBLIC

            SINGLE WIDE MOBILE HOME BLOWN 6 INCHES OFF ITS
            FOUNDATION. ALSO ONE LARGE OAK TREE BLOWN DOWN.

&&

HYSELL
Local storm report, Mar 22, 9:49 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 AM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     1 NNW LEXINGTON         37.79N 79.45W
03/22/2010                   CITY OF LEXINGTON  VA   PUBLIC

            TREES DOWN AND SEVERAL LARGE LIMBS DOWN. SHUTTERS BLOWN
            OFF A HOUSE.

&&

HYSELL
Local storm report, Mar 22, 9:56 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 AM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     1 N LEXINGTON           37.79N 79.44W
03/22/2010                   CITY OF LEXINGTON  VA   BROADCAST MEDIA

            TREES AND LARGE LIMBS BLOWN DOWN AT WASHINGTON AND LEE
            UNIVERSITY. REPORT VIA WDBJ.

&&

HYSELL
Special weather statement, Mar 22, 10:56 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 AM EDT MON MAR 22 2010

VAZ047-221600-
BUCKINGHAM VA-
1056 AM EDT MON MAR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 1055 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
DILLWYN...MOVING NORTH AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BUCKINGHAM AROUND 1105 AM...WINGINA AROUND
1110 AM...GOLD HILL AROUND 1115 AM...CENTENARY AROUND 1125 AM AND NEW
CANTON AROUND 1130 AM.

LAT...LON 3735 7856 3762 7875 3770 7869 3770 7867
      3774 7865 3776 7863 3776 7851 3779 7849
      3776 7847 3774 7838 3768 7825

EXPERIMENTAL

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 10:06 PM EDTFlash Flood WatchRNKCarroll, Grayson, City of Galax8 hr
Mar 22, 3:24 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Grayson, Patrick, City of Galax51 min
Mar 22, 5:24 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 4 more66 min
Mar 22, 5:31 AM EDTSpecial Weather StatementRNKFranklin, Henry, Pittsylvania, City of Martinsville59 min
Mar 22, 6:25 AM EDTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington65 min
Mar 22, 6:42 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, City of Covington63 min
Mar 22, 7:09 AM EDTSpecial Weather StatementRNKCharlotte, Halifax66 min
Mar 22, 7:31 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg59 min
Mar 22, 7:42 AM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington48 min
Mar 22, 8:13 AM EDTSpecial Weather StatementRNKAmherst92 min
Mar 22, 10:56 AM EDTSpecial Weather StatementRNKBuckingham64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.